Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 207, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2022, 9:25 PM EDT for Carroll County, Heard County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2022, 9:25 PM EDT (01:25 UTC)
- Expired
- Jun 29, 2022, 10:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Heard County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1696 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WUUS52 KFFC 300125
SVRFFC
GAC045-149-300215-
/O.NEW.KFFC.SV.W.0207.220630T0125Z-220630T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
925 PM EDT Wed Jun 29 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Carroll County in northwestern Georgia...
Northwestern Heard County in west central Georgia...
* Until 1015 PM EDT.
* At 925 PM EDT, a severe thunderstorm was located over Lowell, or 7
miles south of Carrollton, moving west at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Carrollton, Bowdon, Ephesus, Centralhatchee, Roopville, Clem,
Lowell, Plant Wansley, Tyus, Blackjack Mountain and Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3358 8504 3345 8492 3344 8495 3346 8498
3345 8499 3344 8498 3344 8499 3343 8501
3340 8501 3332 8527 3356 8532
TIME...MOT...LOC 0125Z 069DEG 13KT 3348 8505
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:24 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 29, 8:24 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 824 PM EDT Wed Jun 29 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 312 PM EDT Wed Jun 29 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Thursday Night/... The front that has acted as a forcing mechanism for convection over the past couple of days is largely diffused today. PWAT is analyzed at 1.7" to 2.1" across the CWA with no dry layers in the column. In addition, upper-level flow remains weak with virtually no vertical wind shear. Thus, similar to the previous two days, heavy rainfall will be a concern with any stronger and/or more persistent storms, which could in turn lead to localized flash flooding (especially for urban areas). Fortunately, soils are still quite dry given the lack of widespread appreciable rainfall recently (illustrated by the DO to D1 drought conditions across much of the area) which should mitigate the flash flood risk in general. Other storm threats today are gusty downburst winds and frequent cloud-to-ground lightning. A few storms with severe- criteria winds are possible. Patchy fog will be possible overnight into early tomorrow (Thursday) morning, especially in areas that receive more rainfall later in the evening. The CWA will remain entrenched in this warm, muggy, unstable airmass tomorrow. Pinning down where convection will be most likely/widespread is tricky in the absence of a clear forcing mechanism like a front. Models depict a few weak mid-level/upper- level disturbances drifting north across the CWA through the day which could help focus convection, but these features are rather nebulous and are thus difficult to forecast. Similar to today, differential heating along the periphery of more persistent cloud decks in the late morning and early afternoon could also play a role in where convection occurs tomorrow. For now, have area-wide chance PoPs tomorrow afternoon and evening with some likely PoPs across the counties south of I-20 where the HREF is depicting the highest PWATs. Storm threats will once again be gusty to damaging winds, frequent cloud-to-ground lightning, and heavy rainfall that could produce localized flash flooding. Martin LONG TERM /Friday through Wednesday/... The long term forecast remains consistent with previous forecast runs, beginning with mid to upper level ridging strengthening to the north and east, and a weak upper level flow pattern over much of the Southeast CONUS to start the period on Friday. The Bermuda High over the western Atlantic will also promote continued southerly low level flow and the advection of deep moisture from the Gulf of Mexico. With this moist airmass persisting into the early parts of next week, dewpoints are expected to be in the 70s across the forecast area. Amplification of the ridge to the east and northeast of the area will allow for additional moisture advection off the Atlantic and Gulf. Precipitable water values will climb to over 2 inches during the weekend as a result, and furthermore remain so with little change in the airmass over the region. In the absence of a clear synoptic forcing mechanism, convection is expected to be diurnally-driven in nature, although remnant outflow boundaries from antecedent showers and thunderstorms could provide a focus for additional development. Considering the deep moisture and high PWAT values, coverage of showers and thunderstorms is forecast to be higher than typically observed on an average summer day, and primarily likely PoPs are being carried through the weekend. At this time, the threat for organized severe weather appears to be unlikely. However, a few storms each day could become strong to severe. Taking the deep atmospheric moisture in consideration, precipitation loading into storm downdrafts could aid in gusty, potentially damaging downburst winds. Furthermore, heavy rainfall associated with stronger storms could lead to localized flash flooding concerns. This is most likely where strong storms linger over a common location because of the weak steering flow, or if they provide additional rainfall to locations that were already saturated from rains from previous days. The increased cover of rain chances and clouds will somewhat limit daytime heating, keeping afternoon highs near to just below normal through the weekend, in the 80s in north and central Georgia. High temperatures are anticipated to begin climbing into the 90s by the the beginning of next week. Early morning hours each day will also start out nearly saturated, with low stratus and patchy fog likely each morning. King && .AVIATION... 00Z Update... Lingering convective activity will likely persist past sundown, and have TEMPOs in place through 01/02Z for TSRA and variable gusts at all TAF sites. Overnight, cigs will fairly steadily drop to MVFR around 05-06Z and then IFR around 10Z. Low cigs lasted well into the late morning/early afternoon today, so have kept mention of MVFR cigs until 16-17Z tomorrow when BKN VFR cigs develop. Winds will remain out of the E side at 5-10 kts through the TAF period. //ATL Confidence...00Z Update... Medium confidence duration morning IFR cigs. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 87 69 83 / 20 40 40 70 Atlanta 70 86 70 81 / 30 50 40 70 Blairsville 63 82 64 78 / 20 50 40 70 Cartersville 68 87 68 83 / 20 50 40 70 Columbus 72 90 71 86 / 40 60 30 70 Gainesville 68 85 69 80 / 20 40 40 70 Macon 70 91 70 88 / 40 60 40 70 Rome 69 90 70 87 / 20 50 40 70 Peachtree City 68 87 68 82 / 40 50 40 70 Vidalia 71 90 71 85 / 40 60 40 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...96
Hazardous weather outlook, Jun 29, 11:40 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1140 AM EDT Wed Jun 29 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1140 AM EDT Wed Jun 29 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and into tonight. A few of the storms could be strong to severe, with the primary threats being gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 29, 7:33 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Wed Jun 29 2022
GAZ021-031-032-300000-
Cobb GA-Cherokee GA-Paulding GA-
733 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of east central
Paulding, southwestern Cherokee and western Cobb Counties through 800
PM EDT...
At 733 PM EDT, a strong thunderstorm was over Kennesaw, or near
Marietta, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Kennesaw, Acworth, Powder Springs, Austell, Fair Oaks,
White Water Park, Lost Mountain Park, Oak Grove, Kennesaw State
University, Jim R Miller Park, Cross Roads, Due West, Sandy Plains,
New Hope and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3408 8471 3408 8466 3412 8466 3413 8464
3402 8447 3380 8461 3397 8486
TIME...MOT...LOC 2333Z 038DEG 8KT 3402 8462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 29, 7:58 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG CHURCH HILL 32.17N 84.54W
06/29/2022 MARION GA 911 CALL CENTER
TREE DOWN AT 41 S AND HAY ROAD
&&
EVENT NUMBER FFC2200736
SMSpecial weather statement, Jun 29, 8:05 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
805 PM EDT Wed Jun 29 2022
GAZ031-032-042>044-300030-
Douglas GA-Cobb GA-Carroll GA-Paulding GA-South Fulton GA-
805 PM EDT Wed Jun 29 2022
...A cluster of strong thunderstorm will impact portions of eastern
Paulding, southwestern Cobb, northeastern Carroll, Douglas and
southwestern Fulton Counties through 830 PM EDT...
At 803 PM EDT, a strong cluster of thunderstorms stretched from near
Hiram to Douglasville to Campbellton and was moving south around 20
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Palmetto,
Hiram, Lithia Springs, Sweetwater Creek State Park, Lost Mountain
Park, Brownsville, Bill Arp, Chapel Hill, Fairplay, Cross Roads,
Winston, Lake Val-Do-Mar, Due West, Treasure Lake and Campbellton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3403 8478 3399 8467 3375 8461 3353 8463
3362 8489 3366 8502 3389 8495
TIME...MOT...LOC 0003Z 011DEG 17KT 3386 8478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 29, 8:52 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
852 PM EDT Wed Jun 29 2022
GAZ053-300115-
Coweta GA-
852 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of northwestern Coweta
County through 915 PM EDT...
At 852 PM EDT, a strong thunderstorm was over Newnan, moving north at
10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, East Newnan, Dunaway Gardens, Plant Yates, Arnco-Sargent,
Roscoe and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3344 8498 3346 8498 3344 8494 3345 8492
3346 8491 3347 8491 3349 8488 3349 8486
3351 8485 3351 8472 3334 8474 3332 8484
3343 8500
TIME...MOT...LOC 0052Z 159DEG 9KT 3336 8481
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 29, 9:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG 2 E BILL ARP 33.67N 84.78W
06/29/2022 DOUGLAS GA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG PUNKINTOWN RD AND BIG A RD
&&
EVENT NUMBER FFC2200737
SMLocal storm report, Jun 29, 9:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT WED JUN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 3 ENE TREASURE LAKE 33.66N 84.88W
06/29/2022 DOUGLAS GA EMERGENCY MNGR
TREE DOWN NORTH HELTON AND LIBERTY RD
&&
EVENT NUMBER FFC2200738
SMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:05 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 25 min |
| Jun 29, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton | 43 min |
| Jun 29, 8:52 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Jun 29, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas | 46 min |
| Jun 30, 5:41 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| Jun 30, 5:50 PM EDT | Special Weather Statement | FFC | Montgomery | 25 min |
| Jun 30, 6:33 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jun 30, 7:07 PM EDT | Special Weather Statement | FFC | Wheeler | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.